MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. AGILIS¿ NXT STEERABLE INTRODUCER DUAL-REACH¿ 82 CM SHEATH, LARGE CURL, 8.5F; INTRODUCER, CATHETER

ST. JUDE MEDICAL, INC. AGILIS¿ NXT STEERABLE INTRODUCER DUAL-REACH¿ 82 CM SHEATH, LARGE CURL, 8.5F; INTRODUCER, CATHETER
Model Number G408332
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 09/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of an effusion was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported effusion could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.
 
Event or Problem Description
Related manufacturer report number: 3008452825-2018-00342, 3005334138-2018-00343.During an atrial flutter and fibrillation procedure, a pericardial effusion occurred.Immediately following the second transeptal puncture when the ablation catheter was inserted into the sheath the patient became hypotensive.An echocardiogram revealed a pericardial effusion for which a protamine injection and pericardiocentesis was performed to stabilize the patient.There were no performance issues with any abbott device.

Brand Name
AGILIS¿ NXT STEERABLE INTRODUCER DUAL-REACH¿ 82 CM SHEATH, LARGE CURL, 8.5F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
MDR Report Key7931005
Report Number2182269-2018-00123
Device Sequence Number19316816
Product Code DYB
UDI-Device Identifier05414734217972
UDI-Public05414734217972
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K110450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberG408332
Device Lot Number6255292
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2018
Initial Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRK¿ XS TRANSSEPTAL NEEDLE, 71 CM LENGTH; SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR